Medication Advice


#1

Hello,
I was diagnosed with Parkinson’s in January. The neurologist prescribed Rasagiline and told me to take it when I felt ready. I looked at the information leaflet and found a considerable list of side effects some of which are quite serious. As well as having Parkinson’s I also have Arthritis and have had a Stroke, both of which are listed as side effects. The last thing I need is another Stroke of my Arthritis to get worse.
Has anyone got any experience of taking this drug and how did you find it. At the moment I have not taken any but my tremor is getting worse and I feel that I am coming to the point of having to take it but feel very frightened of any side effects.
Many thanks for your help.
Margaret


#2

Hi @Scotties,

A warm welcome to the forum.

I appreciate that you may be fearful to take your medication, but it is really important that you follow the neurologists instructions as this could cause serious health implications. If you’d like information and support on medication, you can contact our helpline service and speak to one of our advisers - they have extensive knowledge on medication which you may find useful. They can also arrange for a Parkinson’s nurse to contact you within 24 hours if you need to speak to a specialist.

I would also encourage you to speak to your GP as soon as you can so you can discuss your fears with them and explore some potential options.

I do hope you find the information useful and please do get in contact with us if you need help.

Best wishes,
Reah


#3

Hi Margaret
I too have rheumatoid arthritis and PD.
I take rasagaline first thing in the morning along with Sinimet and entacapone and then another 5 doses of entacapone and Sinimet.
You should speak to your NEurologist about your concerns.
Personally I.do not read the slips that’s come with drugs as I take so many
All I know is that these drugs make me function and I am anle to enjoy my life most of the time.

Babs x x x


#4

I was diagnosed in 2016 at 46. changed to nupro patches and have gone to 4 mg. don’t feel they are having much affect. Don’t really know what is a typical dose. Feeling very miserable


#5

Hi @Cden,

I’m really sorry to hear that you haven’t had the best experience with the Nupro patches. If you’re not feeling any affects from your medication, I’d highly recommend you consult with your GP about this as your medication is meant to help you manage your symptoms.

You can also call our helpline and speak to one of our advisers who has an extensive knowledge on Parkinson’s related medication, so they’ll be more than happy to offer their help and support. You can call them on 0808 800 0303

Please let me know if there’s anything else I can help you with.

Many thanks,
Reah